The U.S. Food and Drug Administration (FDA) has issued a press release announcing the immediate recall of another <"http://www.yourlawyer.com/practice_areas/defective_drugs">defective supplement product.Â Balanced Health Products, Inc. is expanding an urgent nationwide recall of its Starcaps Dietary Supplement Capsules because the supplement was found to contain an undeclared drug ingredient, Bumetanide.
The expanded recall now also includes lot numbers 12/2009â€“82866 and 12/2010-83801.Â All of which are sold in 30 capsule plastic bottles, as follows:
- Starcaps Dietary Supplement Capsules lot number 12/2009â€“82866, totaling 28,739 consumer-size bottles was distributed nationwide from March 2006 to April 2007 through retail outlets and via online sales.
- Starcaps Dietary Supplement Capsules lot number 12/2010-83801, totaling 28,530 consumer-size bottles was distributed nationwide from May 2007 to July 2008 through retail outlets and via online sales.
The FDA is advising consumers who purchased Starcaps Dietary Supplement Capsules with undeclared Bumetanide with Lot Numbers 12/2009â€“82866 and 12/2010â€“83801 to immediately discontinue use of the recalled product and return it to Balanced Health Products, Inc. at the address indicated on the productâ€™s label. Retail stores are being notified by fax or registered mail to immediately stop all sales and return the recalled Starcaps Dietary Supplement Capsules to Balanced Health Products.
Bumetanide, which is not listed on the Starcaps Dietary Supplement Capsules label is a prescription-only diuretic indicated for the treatment of edema associated with congestive heart failure, hepatic, and renal disease including nephrotic syndrome, alerts the FDA.Â Bumetanide has been found in the Starcaps Dietary Supplement Capsules at a level of 0.8mg per capsule.Â Consumers should not take Bumetanide if they are allergic to sulfonamides, the FDA warns.
Potential risks associated with the use of Bumetanide include serious and significant fluid and electrolyte loss and an elevation in uric acid concentrations.Â Significant drug interactions with Bumetanide, such as can occur with digoxin and lithium, may lead to an increase risk of toxicity.Â Patients may also be at an increased risk of hypotension (low blood pressure), fainting (syncope) and resultant injury if they have normal blood pressure or are already taking an antihypertensive medication and take Starcaps Dietary Supplement Capsules with undeclared Bumetanide, the FDA says.
Balanced Health Products, Inc.â€™s investigation has also revealed that an additional lot of raw material meant for use in the manufacture of Starcaps Dietary Supplement Capsules, which was stored in sealed drums since the time of its importation into the U.S., is also contaminated with Bumetanide.Â This finding points to the fact that the Bumetanide contamination likely occurred at the point of production of the raw material in Lima, Peru, says the FDA.
Balanced Health can be reached at (212) 794-9793 from 10:30 am to 4:00 pm EST Monday through Friday.